MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383539
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
When the nurses place the catheter, it is in the vein and the blood flows back freely.Suddenly the blood starts to pour out of the tubing near the clamp.There seems to be a hole in the tubing near the clamp.
 
Additional Manufacturer Narrative
Additional information received.This record has been updated.
 
Event or Problem Description
Response received from customer on (b)(6) 2025: there was no injury, but the patient did require a re-stick for another iv site (both times), and we use 18-gauge iv catheters, which can be uncomfortable for insertion.Additionally, with a well-functioning iv site and a large gauge, there was a significant amount of blood flowing due to a defect in the tubing, which unnecessarily exposed the staff member to a considerable volume of blood.The patient had no serious injury and had a working iv site for her induction of labor for the day.The nurse did not have any direct contact with blood other to her gloved hands and scrubs which she was able to change.
 
Additional Manufacturer Narrative
The complaint of a damaged extension tube was confirmed and the cause appeared to be manufacturing related.One 18g nexiva iv catheter was provided for investigation.The sample exhibited evidence of use.A functional test revealed a leak from the extension tubing.A circumferential cut was observed in the tubing.This type of damage can occur during manufacturing if the grippers are damaged.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No new information.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23466641
Report Number1710034-2025-01724
Device Sequence Number10089447
Product Code FOZ
UDI-Device Identifier00382903835393
UDI-Public(01)00382903835393(11)250529(17)280531(10)5148487
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383539
Device Lot Number5148487
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by ManufacturerNot provided
12/05/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date11/24/2025
12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown